MAUDE Adverse Event Report: NUCLETRON B.V. ONCENTRA BRACHY; SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED

NUCLETRON B.V. ONCENTRA BRACHY; SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED
Model Number 170003-28
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Radiation Burn (1755); Insufficient Information (4580)
Date of Event 08/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Event or Problem Description
The customer reported possible catheter reconstruction issue with savi plans.
 
Additional Manufacturer Narrative
Section h10 additional information.The investigation was completed by conducting a thorough evaluation of the product and the reported information.The customer inadvertently selected the incorrect reconstruction direction in oncentra brachy while practicing treatment planning.The customer is working with oncentra brachy version 4.5.3 in which the last selected reconstruction direction will be selected automatically when creating a new plan.In addition, the user manual informs the user of an 'independent visual check' on 'correct implant/individual catheter geometry (in image view and/or 3d view)' that needs to be performed to verify the correctness of the catheter reconstruction.The customer has informed elekta that they have implemented a peer review step in their local treatment planning procedure to prevent recurrence of the issue.The product is working as designed and intended.The root cause for this issue was determined to be use error.The hospital confirmed to elekta that there was no serious injury from the patients' skin adverse reactions.

Brand Name
ONCENTRA BRACHY
Common Device Name
SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED
Manufacturer (Section D)
NUCLETRON B.V.
waardgelder 1
veenendaal 3905 TH
NL  3905 TH
Manufacturer (Section G)
NUCLETRON B.V.
waardgelder 1
veenendaal 3905 TH
NL   3905 TH
Manufacturer Contact
pms
cornerstone
london road
crawley, west sussex RH10 -9BL
UK   RH10 9BL
MDR Report Key12613703
Report Number9611894-2021-00002
Device Sequence Number16474089
Product Code JAQ
UDI-Device Identifier08717213052314
UDI-Public08717213052314
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number170003-28
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown